MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. TEGO¿ CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. TEGO¿ CONNECTOR; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number D1005
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Event or Problem Description
It was reported that a tego¿ connector was found to have a crack during patient use.It was stated in the report that 9 central line tego connector caps have been cracked since april 2024.The product is cracking on the yellow threads during flushing with a saline syringe or withdrawing blood for labs.The cracks are being noted 3-7 days after being placed on the patient's central lines.In my review, most often the patients had received chemotherapy in the previous 7 days and had a closed system transfer device (cstd) chemo clave attached tightly to the cap.There was no patient harm reported.
 
Additional Manufacturer Narrative
Received used d1005 tego connector for inspection.Tego had cracks along the threads.Two and the tego had the threads broken from the body of the tego.The parts have no sign of flowlines, no void or defects and there is no sign of splay or crazing.The gate area is free of any signs of defect, no gate blush, or signs of jetting.No discoloration that would indicate fluctuation in processing temperature.No mating device was returned for evaluation.The complaint of cracks can be confirmed.The probable cause is unknown.It is unknown how the chemo could interact with the chemo body and if the chemo could lead to the breakage.The tego has not been tested to understand the durability with chemotherapy drugs.Tego is intended for use as an accessory to a vascular access device (catheter) used in hemodialysis and apheresis applications or as an accessory to an intravascular administration set for the administration or withdrawal of fluids to a patient through a cannula or needle placed in the vein or artery.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
TEGO¿ CONNECTOR
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20579629
Report Number9617594-2024-01546
Device Sequence Number8649810
Product Code FPA
UDI-Device Identifier00840619069216
UDI-Public(01)00840619069216(17)290501(10)13998225
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K053106
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD1005
Device Lot Number13998225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown